Alert archive / New Mexico / Flash Flood Warnings in 1998
Flash Flood Warning 2, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 3, 1998, 6:46 PM MDT for Doña Ana County, New Mexico. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 1998, 6:46 PM MDT (00:46 UTC)
- Expired
- Jul 3, 1998, 7:45 PM MDT
- In force
- 59 min
- Issued by
- NWS El Paso, TX
- Area
- Whole counties
County Doña Ana County, NM
The radar
The El Paso radar (KEPZ), 55 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 0.8 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 113 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 2730 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KELP 040049 FFWELP NMC013-040145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 646 PM MDT FRI JUL 3 1998 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL DONA ANA COUNTY IN SOUTH CENTRAL NEW MEXICO * UNTIL 745 PM MDT * AT 640 PM MDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAIN 9 MILES EAST- NORTHEAST OF RADIUM SPRINGS...AND REMAINING NEARLY STATIONARY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO ZHIGHER GROUND. REYNOLDS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 2:00 PM MDT, 4 hours 46 minutes earlier.
Area forecast discussion, Jul 3, 2:00 PM MDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 200 PM MDT FRI JUL 3 1998 ATTM SATL/88D SHOWING TSRA DEVELOPING ACRS FA THANKS TO DAYTIME HEATING AND APPROACHING CONVECTIVE TMPS. BOTH MODELS HAVE 7H/MIXR MOISTR PLUME OVR FA AND WITH LITL FLOW ALOFT XPECT ISOLATD AREAS ACRS FA TO RECEIVE HVY RAINFALL THIS EARLY EVE. BOTH MODELS CONT TO SHOW LOW LVL CONVERGENCE AREA ACRS FA SAT AND INTO SUN BUT WKR THUS WILL KEEP MENTION OF POPS IN FA THIS WEEKEND. DIF IN MODELS IS THAT NGM KEEPS MOISTR ACRS FA THRU WEEKEND AND ETA BRINGS IN DRIER SFC/MID LVLS ACRS W FA ON WNW FLOW BY SUN AND MAY MINIMIZE POPS HERE. ATTM TROPICAL MOISTR NOW ENTERING SE TX. NGM HAS THIS MVG WNW APPROACHING XTREME E FA SUN WHERE ETA MVS MOISTR N. IN ADDITION MODELS SHOW BUILDING DOUBLE BARREL 5H/HI OVR W TX AND S NM BY SUN THAT MAY INHIBIT CONVECTIVE DEVELOPMENT AND KEEP MOISTR E OF FA. XTENDED MRF SHOWS BUILDING 5H/HI ACRS FA FOR THE BEGINNING/MIDLE OF THE WEEK AND THUS AFTN TMPS ONCE AGAIN APPROACHING THE CENTURY MARK. /// SILVER CITY BB 61/ 88/ 62/ 89 3221 TRUTH OR CONSEQUENCES BB 68/ 92/ 69/ 94 3221 ALAMOGORDO BB 67/ 93/ 68/ 94 3222 CLOUDCROFT BB 49/ 71/ 50/ 73 5443 LORDSBURG BU 67/ 97/ 68/ 99 3211 DEMING BB 67/ 95/ 68/ 97 3221 LAS CRUCES BB 65/ 93/ 66/ 95 3221 EL PASO BB 70/ 94/ 71/ 96 3221
Nearby
Flash Flood Warnings in New Mexico, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.